MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. TAPERFILL HIP; TAPERFILL HIP STEM, STANDARD, SIZE 12

ENCORE MEDICAL, L.P. TAPERFILL HIP; TAPERFILL HIP STEM, STANDARD, SIZE 12
Catalog Number 425-96-012
Health Effect - Clinical Code Fall (1848)
Date of Event 08/29/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient falling and fracturing their femur.
 
Additional Manufacturer Narrative
The reason for this revision surgery was a fractured femur.The in-vivo length of service for the patient's implant was 9 days.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing history of this part.All critical dimensions and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This surgery has been determined to be non-product related.The root cause of this event was a patient fall.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
TAPERFILL HIP
Common Device Name
TAPERFILL HIP STEM, STANDARD, SIZE 12
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key5983721
Report Number1644408-2016-00711
Device Sequence Number80715
Product Code LPH
UDI-Device Identifier00888912078573
UDI-Public(01)00888912078573
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K130099
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue Number425-96-012
Device Lot Number191R1904
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/28/2016
Supplement Report FDA Received Date11/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
412-02-050, LOT 997B1065
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR